MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW REDUCTION CANNULATED PEDICLE SCREW 7X45

MEDACTA INTERNATIONAL SA PEDICLE SCREW REDUCTION CANNULATED PEDICLE SCREW 7X45
Catalog Number 03.52.731
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 25 march 2019: lot 1820919: (b)(4) items manufactured and released on 03-aug-2018.Expiration date: 2023-06-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event, but two items of this same lot have been involved in the current case.
 
Event or Problem Description
Plif surgery performed at l4-l5-s.The surgeon tried to insert the set screw into the reduction cannulated pedicle screw tulip at left side of l4, but the he was not able to insert it completely.The set screw spinned around the rod.It was doubtful that the thread of pedicle screw tulip deformed, so the surgeon replaced the reduction pedicle screw with new standard pedicle screw.After that the surgeon adjusted the rod bending again and tried to insert the set screw into the reduction cannulated pedicle screw tulip at left side of s1, the thread of pedicle screw tulip seemed to be deformed with the cross-threading.After many attempts with locking tower, finally he was not able to insert the set screw, so he replaced pedicle screw with the new one.Due to this event the surgery was prolonged about 30 minutes.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the thread of the pedicle screws analized is damaged.The damaging seems to be compatible with a cross threading.The root cause of the cross threading is not clearly identified.

Brand Name
PEDICLE SCREW REDUCTION CANNULATED PEDICLE SCREW 7X45
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8456539
Report Number3005180920-2019-00194
Device Sequence Number19239592
Product Code NKB
UDI-Device Identifier07630030847226
UDI-Public07630030847226
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153664
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2023
Device Catalogue Number03.52.731
Device Lot Number1820919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR